Alert archive / New Jersey / Gale Watches in 2009

Gale Watch 3, NWS Philadelphia/Mount Holly

February 28, 2009

NWS Philadelphia/Mount Holly issued this gale watch at Feb 28, 2009, 3:33 PM EST. It took effect at Mar 1, 2009, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2009, 3:33 PM EST (20:33 UTC)
In effect from
Mar 1, 2009, 6:00 PM EST
Expired
Mar 1, 2009, 3:45 AM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WHUS71 KPHI 282033
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
333 PM EST SAT FEB 28 2009

ANZ430-431-010445-
/O.CON.KPHI.SC.Y.0025.090301T0300Z-090301T2300Z/
/O.NEW.KPHI.GL.A.0003.090301T2300Z-090302T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
333 PM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 6 PM EST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM
THIS EVENING TO 6 PM EST SUNDAY. 

A COLD FRONT HAS STALLED OFF THE MID-ATLANTIC COAST, AND ALONG
THIS FRONT TWO LOW PRESSURE SYSTEMS ARE EXPECTED TO DEVELOP AND
IMPACT THE COASTAL WATERS THROUGH MONDAY. THE FIRST OF THE TWO
SYSTEMS WILL MOVE THROUGH TONIGHT INTO SUNDAY, WHILE THE SECOND IS
EXPECTED SUNDAY NIGHT INTO MONDAY. ALTHOUGH THE SECOND OF THE TWO
IS EXPECTED TO BE THE STRONGEST, WINDS AND SEAS WILL BE ON THE
INCREASE TONIGHT, WITH THE STRONGEST WINDS EXPECTED SUNDAY NIGHT
INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALL
VESSELS... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450>455-010445-
/O.CON.KPHI.SC.Y.0025.000000T0000Z-090301T2300Z/
/O.NEW.KPHI.GL.A.0003.090301T2300Z-090302T1100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
333 PM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EST SUNDAY. 

A COLD FRONT HAS STALLED OFF THE MID-ATLANTIC COAST, AND ALONG
THIS FRONT TWO LOW PRESSURE SYSTEMS ARE EXPECTED TO DEVELOP AND
IMPACT THE COASTAL WATERS THROUGH MONDAY. THE FIRST OF THE TWO
SYSTEMS WILL MOVE THROUGH TONIGHT INTO SUNDAY, WHILE THE SECOND IS
EXPECTED SUNDAY NIGHT INTO MONDAY. ALTHOUGH THE SECOND OF THE TWO
IS EXPECTED TO BE THE STRONGEST, WINDS AND SEAS WILL BE ON THE
INCREASE TONIGHT, WITH THE STRONGEST WINDS EXPECTED SUNDAY NIGHT
INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALL
VESSELS... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
229 
WHUS71 KPHI 010230
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 PM EST SAT FEB 28 2009

ANZ430-431-011100-
/O.EXT.KPHI.SC.Y.0025.090301T0230Z-090301T2300Z/
/O.CON.KPHI.GL.A.0003.090301T2300Z-090302T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
930 PM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

A COLD FRONT HAS STALLED OFF THE MID-ATLANTIC COAST... AND ALONG
THIS FRONT TWO LOW PRESSURE SYSTEMS ARE EXPECTED TO DEVELOP AND
IMPACT THE COASTAL WATERS THROUGH MONDAY. THE FIRST OF THE TWO
SYSTEMS WILL MOVE THROUGH TONIGHT... WHILE THE SECOND IS EXPECTED
SUNDAY NIGHT INTO MONDAY. ALTHOUGH THE SECOND OF THE TWO IS
EXPECTED TO BE THE STRONGEST... WINDS AND SEAS WILL BE ON THE
INCREASE TONIGHT... WITH THE STRONGEST WINDS EXPECTED SUNDAY NIGHT
INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALL
VESSELS... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450>455-011100-
/O.CON.KPHI.SC.Y.0025.000000T0000Z-090301T2300Z/
/O.CON.KPHI.GL.A.0003.090301T2300Z-090302T1100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
930 PM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY. A
GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE
SUNDAY NIGHT. 

A COLD FRONT HAS STALLED OFF THE MID-ATLANTIC COAST... AND ALONG
THIS FRONT TWO LOW PRESSURE SYSTEMS ARE EXPECTED TO DEVELOP AND
IMPACT THE COASTAL WATERS THROUGH MONDAY. THE FIRST OF THE TWO
SYSTEMS WILL MOVE THROUGH TONIGHT... WHILE THE SECOND IS EXPECTED
SUNDAY NIGHT INTO MONDAY. ALTHOUGH THE SECOND OF THE TWO IS
EXPECTED TO BE THE STRONGEST... WINDS AND SEAS WILL BE ON THE
INCREASE TONIGHT... WITH THE STRONGEST WINDS EXPECTED SUNDAY NIGHT
INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALL
VESSELS... SHOULD REMAIN IN PORT.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
527 
WHUS71 KPHI 010845
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EST SUN MAR 1 2009

...STRONG WINDS AND HIGH SEAS ACROSS THE AREA TODAY THROUGH MONDAY...

.A WEAK STORM SYSTEM WILL MOVE BY DURING THE FIRST HALF OF TODAY,
THEN A MORE POTENT STORM WILL MOVE THROUGH TONIGHT AND MONDAY
MORNING. THIS SECOND STORM WILL BE INTENSIFYING AS IT MOVES BY OUR
AREA, THEREFORE GALE FORCE WINDS ARE EXPECTED.

ANZ450>455-012130-
/O.EXT.KPHI.SC.Y.0025.000000T0000Z-090302T0300Z/
/O.UPG.KPHI.GL.A.0003.090301T2300Z-090302T1100Z/
/O.NEW.KPHI.GL.W.0008.090302T0300Z-090302T2100Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 AM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT.

NORTHEAST WINDS WILL GUSTS TO AROUND 30 KNOTS TODAY AND EARLY THIS
EVENING, THEN INCREASE TO AROUND 40 KNOTS TONIGHT AND MONDAY WHILE
SHIFTING TO THE NORTH AND THEN NORTHWEST. SEAS WILL ALSO BE
ELEVATED TODAY AND TONIGHT, THEN SETTLE DOWN SOME MONDAY AFTERNOON
AS THE WIND TURNS MORE OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

ANZ430-431-012130-
/O.EXT.KPHI.SC.Y.0025.000000T0000Z-090302T0300Z/
/O.UPG.KPHI.GL.A.0003.090301T2300Z-090302T1100Z/
/O.NEW.KPHI.GL.W.0008.090302T0300Z-090302T2100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
345 AM EST SUN MAR 1 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST
MONDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT.

NORTHEAST WINDS WILL GUSTS TO AROUND 25 KNOTS TODAY AND EARLY
THIS EVENING, THEN INCREASE TO AROUND 35 KNOTS TONIGHT AND MONDAY
WHILE SHIFTING TO THE NORTH AND THEN NORTHWEST. SEAS WILL BE
ELEVATED WITH THE HIGHEST SEAS MAINLY NEAR THE MOUTH OF THE BAY,
THEN SETTLE DOWN MONDAY AFTERNOON AND NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GORSE

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 28, 11:39 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 28, 11:39 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1139 AM EST SAT FEB 28 2009

.SYNOPSIS...
A COLD FRONT PASSED THROUGH OUR REGION LAST NIGHT AND HIGH
PRESSURE WILL TRY TO NOSE DOWN FROM THE NORTH FOR TODAY. A COMPLEX
AREA OF LOW PRESSURE WILL CONTINUE TO DEVELOP OVER THE SOUTHEASTERN
STATES. PART OF THE LOW WILL BE EJECTED NORTHEASTWARD AND IT
SHOULD PASS OFFSHORE TO THE EAST OF DELAWARE AND NEW JERSEY ON
SUNDAY. THE MAIN LOW IS EXPECTED TO FOLLOW A SIMILAR PATH ON
MONDAY, REACHING MARITIME CANADA ON TUESDAY. HIGH PRESSURE SHOULD
BUILD INTO OUR REGION FROM THE WEST FOR WEDNESDAY AND THURSDAY. A
WARM FRONT MAY APPROACH FROM THE SOUTHWEST ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WE MADE A FEW CHANGES TO THE FORECAST TODAY. THE FIRST WAS WE
DROPPED MAX TEMPS A COUPLE OF DEGREES. WITH A STEADY WIND OUT OF
THE NORTH TODAY, COOL ADVECTION WILL STILL BE TAKING PLACE AND
WITH THICKNESSES NOT RISING MUCH TODAY, PLUS THE CLOUD COVER
MOVING IN FROM THE SOUTH, TEMPERATURES SHOULD NOT RISE VERY FAST
THROUGH THE DAY. WE DID NOT GO OVERBOARD, JUST A COUPLE OF DEGREES.
WE ALSO BUMPED POPS ALONG THE FAR SOUTHERN DELMARVA TO LIKELY, BUT
LEFT EVERYONE ELSE AS THEY WERE BEFORE. THERE IS SOME PRECIPITATION
TO THE SOUTH, MAKING ITS WAY INTO VIRGINIA, THAT COULD MAKE ITS
WAY INTO THE FAR SOUTHERN AREAS OF THE CWA BEFORE SUNDOWN. FOR THE
MAJORITY OF THE AREA, THE FORECAST IS AN INCREASE IN CLOUDS, AND
COOL TEMPERATURES TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE COMPLEX LOW THAT WAS OVER THE SOUTHEASTERN STATES EARLY THIS
MORNING SHOULD AFFECT OUR REGION IN TWO PARTS.  THE FIRST PART FOR
TONIGHT INTO SUNDAY WILL BE THE LESS SIGNIFICANT OF THE TWO.  WE
SHOULD BEGIN TO SEE LIGHT PRECIPITATION SPREAD UP INTO OUR FORECAST
AREA THIS EVENING.  AS IT REACHES NORTHEASTERN MARYLAND, DELAWARE
AND SOUTHERN NEW JERSEY, IT WILL LIKELY BEGIN AS RAIN.  HOWEVER,
COLD AIR WILL CONTINUE TO BE DRAWN DOWN INTO OUR REGION, SO A
TRANSITIONS TO SLEET AND SNOW IS LIKELY AS THE PRECIPITATION EXPANDS
NORTHWARD.  BASED ON THE FORECAST TEMPERATURE PROFILES, IT LOOKS
LIKE WE COULD SEE A FAIRLY SIZABLE SWATH OF SLEET FOR SEVERAL HOURS.
HOWEVER, THE PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT.  AS A
RESULT, WE ARE EXPECTING 1 TO 2 INCHES OF SNOW AND SLEET FOR THE
PHILADELPHIA METROPOLITAN AREA, AND AROUND AN INCH OR SO TO THE
SOUTH AND EAST.  AROUND AN INCH OF MOSTLY SNOW IS POSSIBLE FROM THE
LEHIGH VALLEY INTO NORTHERN NEW JERSEY.  OUR FAR NORTHERN COUNTIES
MAY SEE THE LEAST AMOUNT OF PRECIPITATION, WITH LITTLE ACCUMULATION
EXPECTED THERE.

FOR SUNDAY NIGHT INTO MONDAY, THE GFS AND ECMWF HAVE COME INTO
BETTER AGREEMENT, NOT ONLY IN HANDLING THE SURFACE LOW, BUT THE
UPPER FEATURES, AS WELL.  IT NOW APPEARS AS THOUGH OUR FORECAST AREA
COULD RECEIVE A SUBSTANTIAL SNOW EVENT FROM SUNDAY NIGHT INTO
MONDAY.  WE ARE ANTICIPATING A WIDE AREA OF 6 PLUS INCHES OF SNOW
FROM THE UPPER DELMARVA INTO SOUTHEASTERN PENNSYLVANIA AND NEW
JERSEY.  AS A RESULT, WE WILL ISSUE A WINTER STORM WATCH FOR OUR
ENTIRE FORECAST AREA EXCEPT FOR THE PENNSYLVANIA COUNTIES OF BERKS,
LEHIGH, NORTHAMPTON, CARBON AND MONROE.  THERE COULD BE A FAIRLY
SHARP DROP IN SNOW AMOUNTS TO THE WEST OF THE MAIN SWATH.
THEREFORE, IT SEEMS POSSIBLE THAT LOCATIONS IN THOSE FIVE COUNTIES
MAY NOT REACH THEIR 6 INCH CRITERION.

THE PROBABILITIES GIVEN BELOW ARE BASED ON A COMBINATION OF
STATISTICAL THEORY, OUR SNOWFALL FORECASTS OVER THE PAST SEVERAL
WINTERS, AND THE MOST LIKELY SNOWFALL TOTALS FOR THIS POTENTIAL
STORM.  THE PERIOD OF EXPECTED SNOWFALL IS FROM SUNDAY NIGHT INTO
MONDAY.

====================================================================

           PROBABILITY (PERCENT) OF REACHING OR EXCEEDING
         THE FOLLOWING STORM-TOTAL SNOWFALL AMOUNTS (INCHES)

====================================================================
STATION      2IN      4IN      6IN      9IN     12IN
====================================================================

MPO          70       50       25       10        5
ABE          75       55       35       10        5
PHL          90       80       65       30       15
ACY          90       80       65       30       15
GED          80       70       50       20       10

====================================================================
PROBABILITIES ARE ROUNDED TO THE NEAREST 5 PERCENT.

STATION IDENTIFIERS:

MPO - MOUNT POCONO, PA (MOUNT POCONO AIRPORT)
ABE - ALLENTOWN, PA (LEHIGH VALLEY INTERNATIONAL AIRPORT)
PHL - PHILADELPHIA, PA (PHILADELPHIA INTERNATIONAL AIRPORT)
ACY - ATLANTIC CITY, NJ (ATLANTIC CITY INTERNATIONAL AIRPORT)
GED - GEORGETOWN, DE (SUSSEX COUNTY AIRPORT)

********************************************************************

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS THE LOW MOVES UP OVER CANADAS ATLANTIC PROVINCES ON TUESDAY, DRY
AIR WILL BEGIN TO BUILD INTO OUR REGION FROM THE WEST.

HIGH PRESSURE IS EXPECTED TO INFLUENCE OUR WEATHER FOR WEDNESDAY AND
THURSDAY.

BOTH THE GFS AND THE ECMWF ARE BEING CONSISTENT IN BRINGING LOW
PRESSURE FROM THE WEST INTO THE GREAT LAKES REGION LATE IN THE
WEEK.  THE LOW MAY PULL A WARM FRONT TOWARD OUR REGION ON FRIDAY.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

ALL TAF SITES ARE NOW VFR, BUT WITH A STEADY, BUT GUSTY AT TIMES,
BREEZE GENERALLY OUT OF THE NORTH. VFR CONDITIONS SHOULD BE THE
NORM FOR THE REST OF THE DAY, WITH AN INCREASE AND LOWERING OF THE
CEILINGS THROUGH THE DAY. WE DO NOT EXPECT ANYTHING BELOW VFR
THROUGH THIS AFTERNOON, AND ANY PRECIPITATION SHOULD HOLD OFF
THROUGH SUN-DOWN. THE WINDS WILL REMAIN STEADY BUT GUSTY AT TIMES
OUT OF THE NORTH/NORTHWEST, EVENTUALLY BECOMING NORTHEAST LATER
THIS AFTERNOON.

FOR TONIGHT, A NORTHEASTERLY FLOW IS EXPECTED TO DOMINATE AS WE
AWAIT FOR A STORM SYSTEM TO TRACK NORTHEASTWARD FROM THE
SOUTHEASTERN UNITED STATES. THE NORTHEASTERLY FLOW WILL GUST AT
TIMES AND WILL ALSO DELIVER COLDER AND DRIER AIR WITH TIME. THE
DRIER AIR WILL NOT LAST REAL LONG AS MOISTURE /INITIALLY IN THE
FORM OF THICKENING AND LOWER CLOUDS/ IS FORECAST TO SURGE
NORTHWARD LATER TONIGHT AND THE FIRST HALF OF SUNDAY. THERE ARE
SOME TIMING DIFFERENCES ON WHEN EXACTLY THE PRECIPITATION BEGINS.
THE PROBLEM IS THAT AS THE MOISTURE IS MOVING NORTHWARD, OUR AIR
MASS WILL BE COOLING. THIS WILL LEAD TO A MIXED PRECIPITATION
EVENT FOR NEARLY ALL THE TERMINALS, HOWEVER THIS FIRST EVENT LOOKS
TO BE THE LIGHTER OF THE TWO. FOR KACY AND KMIV, WE INDICATED SOME
WINTRY PRECIPITATION ARRIVING THIS EVENING HOWEVER CONFIDENCE IS
NOT HIGH REGARDING THE START TIME. WE MAY HAVE TO START IT AS MORE
RAIN THEN TRANSITION TO MIXING WITH SLEET. THE OTHER TERMINALS IT
MAY START AROUND 06Z OR SHORTLY THEREAFTER AND THIS WILL BE
REVISITED WITH THE 12Z TAF ISSUANCE. FOR THE 30-HOUR KPHL TAF
HOWEVER WE DID INDICATE SOME WINTRY PRECIPITATION ARRIVING AROUND
08Z. FOR KTTN TO THE KPHL METRO AREA TERMINALS, SOME RAIN MAY
START BUT THEN A TRANSITION TO SOME SLEET /WITH PERHAPS SOME SNOW/
IS EXPECTED. WE MAY HAVE MORE SLEET WITH THIS BUT IT WILL
ULTIMATELY DEPEND ON THE THERMAL PROFILE OF THE ATMOSPHERE. FOR
KABE AND KRDG, PROBABLY JUST SOME SNOW PERHAPS MIXED WITH SLEET
HOWEVER IT LOOKS LIKE THERE WILL BE LESS TOTAL MOISTURE THAT FAR
WEST.

OUTLOOK...
THIS FIRST SYSTEM PULLS AWAY DURING THE AFTERNOON ON SUNDAY, BUT
SOME LIGHT INTERMITTENT PRECIPITATION MAY OCCUR INCLUDING A BIT OF
DRIZZLE. STORM NUMBER TWO DEVELOPS TO OUR SOUTH AND RIDES
NORTHEASTWARD ALONG A FRONTAL BOUNDARY FOR SUNDAY NIGHT AND MONDAY.
THIS STORM LOOKS TO BE COLDER WITH MORE MOISTURE. THERE IS THE
POTENTIAL FOR A SIGNIFICANT WINTER STORM TO IMPACT ALL TERMINALS
ALTHOUGH THERE MAY BE LESS PRECIPITATION AT KRDG AND KABE. THE
AMOUNT OF SNOW THAT OCCURS WITH THIS STORM SYSTEM WILL DEPEND ON THE
EXACT TRACK. THERE IS THE POSSIBILITY THAT THIS STORM LINGERS FOR
AWHILE, ESPECIALLY IF WRAP-AROUND MOISTURE OCCURS INTO MONDAY NIGHT.
THE STORM SYSTEM LOOKS TO FINALLY MOVE INTO THE CANADIAN MARITIMES
TUESDAY WITH A GUSTY NORTHWESTERLY FLOW ACROSS OUR AREA. GRADUALLY
HIGH PRESSURE BUILDS IN FOR WEDNESDAY, ALLOWING THE WINDS TO
DIMINISH.

&&

.MARINE...
THE FRONTAL PASSAGE HAS MADE IT THROUGH THE WATERS AND COLDER AIR
WILL GRADUALLY BUILD ACROSS THE AREA DURING THE COURSE OF TODAY.
WHILE THERE MAY BE A BIT OF A LULL IN THE WINDS AND SEAS, CONDITIONS
WILL DETERIORATE TONIGHT AS A STORM SYSTEM SLIDES NORTHEASTWARD
ALONG THE FRONTAL BOUNDARY AND COMBINES WITH A LARGE SURFACE HIGH TO
OUR NORTHWEST. THIS WILL ALLOW THE WINDS TO SHIFT FROM THE NORTHWEST
TO THE NORTH AND NORTHEAST TODAY, THEN INCREASE TONIGHT AS THE
PRESSURE GRADIENT TIGHTENS UP. THE FORECAST SOUNDINGS CONTINUE TO
INDICATE ADVISORY GUSTS AS SOME CAA OCCURS BENEATH A MILDER LAYER.
AS THE STORM GOES BY TO OUR EAST ON SUNDAY THE LOW-LEVEL WIND FIELD
MAY INCREASE JUST ENOUGH TO ALLOW SOME GALE FORCE GUSTS TO OCCUR. IT
LOOKS LIKE THERE WILL BE A BETTER CHC OF HAVING GALE FORCE WINDS
STARTING SUNDAY EVENING AS A SECONDARY STORM DEVELOPS AND TRACKS
NORTH-NORTHEASTWARD. THIS STORM IS EXPECTED TO BE THE STRONGER OF
THE TWO AND COLDER AIR SHOULD BE IN PLACE. THIS THERMAL PROFILE
COUPLED WITH THE STRONGER WIND FIELD WILL PRODUCE MORE EFFICIENT
DOWNWARD TRANSFER OF THE STRONGER WINDS ABOVE THE SURFACE. THE
PREVIOUS FORECAST HAD THIS ALREADY INDICATED AND WE WILL CONTINUE.

AS A RESULT, WE MAINTAINED THE SMALL CRAFT ADVISORY FOR THE OCEAN
ZONES UNTIL 23Z SUNDAY. WE DID NOT EXTEND IT BECAUSE GALE FORCE
WINDS LOOK LIKE A GOOD BET STARTING SUNDAY EVENING. WE THOUGHT ABOUT
ISSUING A GALE WATCH HOWEVER AFTER COLLABORATING WITH WFOS OKX AND
AKQ, WE FIGURED TO HOLD OFF FOR NOW AND JUST HAVE ONE HEADLINE. WIND
GUSTS TO 40 KNOTS WILL CONTINUE TO BE ADVERTISED IN THE FORECAST
STARTING SUNDAY NIGHT. BASED ON THE TIGHTENING PRESSURE GRADIENT AND
THE STRENGTHENING NORTHEASTERLY FLOW ESPECIALLY TONIGHT, WE ISSUED A
SMALL CRAFT ADVISORY FOR DELAWARE BAY STARTING AT 03Z TONIGHT AND
CONTINUING THROUGH 23Z SUNDAY. GALE FORCE WINDS LOOK TO OCCUR HERE
AS WELL STARTING SUNDAY NIGHT. THE STORM WILL THEN TRACK INTO THE
CANADIAN MARITIMES MONDAY NIGHT, ALLOWING THE WINDS ACROSS OUR AREA
TO BACK TO THE NORTH AND NORTHWEST. AS HIGH PRESSURE PUSHES IN FROM
THE WEST TUESDAY. THE PRESSURE GRADIENT WILL SLOWLY DECREASE
ALLOWING THE WINDS TO GRADUALLY DIMINISH. HIGH PRESSURE THEN LOOKS
TO SLIDE JUST TO OUR SOUTH ON WEDNESDAY WITH A FURTHER WEAKENING OF
THE SURFACE WINDS.

&&

.TIDES/COASTAL FLOODING...
A NORTH TO NORTHEAST WIND WILL DEVELOP DURING THE COURSE OF TODAY,
AND BE PROLONGED THROUGH SUNDAY NIGHT BEFORE GRADUALLY BACKING TO
THE NORTHWEST MONDAY AND MONDAY NIGHT. THE INCREASING NORTH TO
NORTHEAST FETCH IS EXPECTED TO ALLOW TIDAL DEPARTURES TO INCREASE TO
1.5 TO 2.0 FEET ABOVE NORMAL. HOWEVER, SINCE WE WILL BE ABOUT HALF
WAY BETWEEN THE NEW MOON AND FULL MOON, WE WILL NEED LARGER
DEPARTURES THAN THESE TO CAUSE TIDAL FLOODING. THE LATEST STORM
SURGE GUIDANCE INDICATES THAT THIS IS POSSIBLE GIVEN THE PROLONGED
NATURE OF THE NORTHEAST WINDS. THIS WILL CONTINUE TO BE MONITORED IN
THE EVENT THAT HEADLINES ARE NEEDED.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR PAZ067>071.
NJ...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR NJZ001-007>010-012>027.
DE...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR DEZ001>004.
MD...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR MDZ008-012-015-019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST SUNDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 6 PM EST
     SUNDAY FOR ANZ430-431.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/ROBERTSON
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...GORSE/ROBERTSON
MARINE...GORSE/ROBERTSON
TIDES/COASTAL FLOODING...GORSE
Hazardous weather outlook, Feb 28, 5:15 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EST SAT FEB 28 2009

NJZ001-007-008-011100-
SUSSEX-WARREN-MORRIS-
515 AM EST SAT FEB 28 2009

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-060>062-011100-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
515 AM EST SAT FEB 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW INCHES OF SNOW IS POSSIBLE FROM SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ009-010-012-013-015>019-PAZ067>071-011100-
NEW CASTLE-CECIL-KENT MD-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
515 AM EST SAT FEB 28 2009

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN PENNSYLVANIA,
PARTS OF NEW JERSEY, NORTHERN DELAWARE AND PARTS OF NORTHEASTERN
MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

ONE TO TWO INCHES OF SNOW AND SLEET IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ014-020>027-011100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
515 AM EST SAT FEB 28 2009

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHERN NEW JERSEY,
CENTRAL AND SOUTHERN DELAWARE, AND PARTS OF NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

UP TO AN INCH OF SLEET AND SNOW IS POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-011100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
515 AM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-011100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
515 AM EST SAT FEB 28 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 4:10 AM ESTWinter Storm WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more23 hr

Nearby

Gale Watches in New Jersey, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.